MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-044
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Reaction (2414)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
 
Event or Problem Description
As reported: "patient underwent left hip revision surgery to replace implanted lfit v40 44mm/-4 femoral head and 44g x3 neutral acetabular liner.Surgeon claims trunnion and inside of explanted femoral head contained noticeable black debris following explant.Surgeon does not have concerns about the functionality of the liner.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding fretting and corrosion involving a metal head was reported.The event was confirmed through material analysis report (mar).Method & results -product evaluation and results: the damage present on the female taper of head is consistent with contact against hip stem trunnion.Elemental analysis showed that the head was consistent with the drawing (astm f1537).The debris was consistent with a corrosion product, biological material, an oxide, and material transfer from a hip stem.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that noticeable black debris was noticed on the trunnion and inside of explanted femoral head.This was confirmed to be fretting debris and corrosion through material analysis report (mar).The mar report indicated that the damage present on the female taper of head is consistent with contact against hip stem trunnion.Elemental analysis showed that the head was consistent with the drawing (astm f1537).The debris was consistent with a corrosion product, biological material, an oxide, and material transfer from a hip stem.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, and x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
V40 COCR LFIT HEAD 44MM/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8864284
Report Number0002249697-2019-02750
Device Sequence Number13983147
Product Code JDI
UDI-Device Identifier07613327032710
UDI-Public07613327032710
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number6260-9-044
Device Lot NumberMMR6T4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight84